Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

How to get rid of itchy dandruff?

User rating for this question
Answered by

Practicing since : 2005
Answered : 474 Questions
I am suffering from dandraff which XXXXXXX itch to much and white powder fals if I rub the head. Please suggest
Posted Mon, 28 Jan 2013 in Skin Hair and Nails
Answered by Dr. Pravin Banodkar 9 minutes later
Thanks for the query I would be pleased to answer you with the same .
You will need to follow a regimen for about 2 months .

You should use over the counter ketoconazole shampoo twice a week and fluocinolone containing shampoo one day a week .

In case it does not improve with this treatment in a weeks times , you will need to put a steroid based lotion overnight on the scalp for atleast 15 days .
There is no need to wash the hair and scalp daily .

Please also book an appointment with the Dermatologist to rule out Psoriasis of the Scalp if it does not improve in 6 weeks

Thanks and take care.
Above answer was peer-reviewed by
Follow-up: How to get rid of itchy dandruff? 18 hours later
Hai can you please refer the brand of shampoo which contains the ingredients you have prescribed.
Thank you
Answered by Dr. Pravin Banodkar 4 hours later
Thanks for the query .
Over the counter anti dandruff shampoo is Nizral lotion .. Fluocinolone shampoo is Sebowash . You would need a prescription for this shampoo.
Above answer was peer-reviewed by
Follow-up: How to get rid of itchy dandruff? 20 hours later
Thank you
Answered by Dr. Pravin Banodkar 1 hour later
You are welcome.
Please do give a positive Feedback . It would add to my credentials. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor